Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
155 Doctors are Online

Taking medicine for hyperthyroidism. What diet should be taken?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
My mom is having HYPERTHYRODISM with TSH levels above150

the same is under treatment where medicines are being given but need your suggestions about food intake for speedy recovery
Posted Sun, 13 Jan 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Rahul Tawde 3 hours later
Dear XXXXXXX
TSH above 150 indicates hypothyroidism not hyperthyroidism. Hypothyroidism means body is not making enough thyroid hormone. The treatment is to take thyroid hormones that are synthetically produced. Treatment will be lifelong & tablet has to be taken early morning empty stomach. After that nothing should be taken next 1 hour. The goal of treatment is to bring TSH to normal range[0.5 to 4.5] & maintain it there. Testing will have to be done every 3 to 6 months & dose titrated to maintain noal TSH. If treatment is taken properly your mom wont have any othrr problems due to thyroid. Treatment is simple & straightforward. However ther is no permanent cure.
Hope this hrlps.
Shivaprasad
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor